Please HELP?? Hives and Itchy skin..After 9 months on meds..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 348
   Posted 4/18/2009 8:32 PM (GMT -6)   
Anyone experience hives or itchy skin while on antibiotics? I have been on meds for 9 months now. Bactrim the whole time and now Malarone for the past 3 weeks. I dont know if I am developing a reaction to either one now? I think Im going to stop taking them both and then try one at a time to add them back to see which one gives me the reaction what do you think. I will also be calling my LLD on Monday... I just hope Im not getting allergic I have been really doing well with that combo until now. : ( It's just so depressing.. 

ticker
Veteran Member


Date Joined Feb 2003
Total Posts : 9208
   Posted 4/19/2009 7:29 AM (GMT -6)   

Hi Maria.  I posted on your other thread also.  Hives and itchiness can be from an allergic reaction.  You need to let your doctor know as soon as possible.  I think it would be best to stop the meds and call your doctor.  It would be good to take photos of the hives so you can show the doctor at your next appointment.

Even if you are having a reaction to one or both of these meds, there are other meds and/or protocols that can treat these diseases.  Hang in there okay?

 

not again
Regular Member


Date Joined Jun 2008
Total Posts : 264
   Posted 4/19/2009 3:27 PM (GMT -6)   
I do not have hives, but I do get really bad itchy skin. Its all over. Not every day but the other night it kept me up for hours. I was on 8 months of tetracyclin and just switched a month ago to Keflex. Iam not sure if it is the meds or what it is from.

Sojourner2dd
Regular Member


Date Joined Sep 2008
Total Posts : 21
   Posted 4/20/2009 4:55 PM (GMT -6)   
Hi - hives indicate a compromised immune system.  If* you can verify that's what you have, I can give you two excellent suggestions to make them heal faster and help to rebuild your system.  I applied oregano oil to mine (ebay seller is wonwithnature-cheap and strong), both directly to the wound (wash hands before and after) and also ingesting 3 drops in 4 oz of water several times a day (at least 5-6x dy).
 
Second, with your meals take a Good probiotic.  You're on antibiotics so take them with every meal, and if possible, with a few bites of yogurt or something healthy just before you go to bed.
 
Hope this helps.

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 4/20/2009 5:11 PM (GMT -6)   
not again said...
I do not have hives, but I do get really bad itchy skin. Its all over. Not every day but the other night it kept me up for hours. I was on 8 months of tetracyclin and just switched a month ago to Keflex. Iam not sure if it is the meds or what it is from.


Itchy skin can be a symptom of liver problems, which can occur with antibiotic use. Do you get your liver function tested with blood tests on a regular basis? If not, I would suggest that you contact your doctor as soon as possible.

On the original topic, I don't believe that hives occur with liver problems. Otherwise, I'd be suggesting the same thing.

not again
Regular Member


Date Joined Jun 2008
Total Posts : 264
   Posted 4/20/2009 6:08 PM (GMT -6)   
No I do not get my liver tested. I called my doc today and he took me off Keflex and put me back on Tetracycline. I was also having real bad stomach pain. He thought maybe it was a reacion to the Keflex. Also hought it could be from eating carbs and sugar but I gave all that up a month ago. I will look into the liver testing.

IH8Ticks
Regular Member


Date Joined Jan 2009
Total Posts : 296
   Posted 4/20/2009 6:13 PM (GMT -6)   
not again said...
No I do not get my liver tested. I called my doc today and he took me off Keflex and put me back on Tetracycline. I was also having real bad stomach pain. He thought maybe it was a reacion to the Keflex. Also hought it could be from eating carbs and sugar but I gave all that up a month ago. I will look into the liver testing.


With long-term antibiotic use, liver testing is crucial. You should be getting your liver tested every 6-8 weeks, maybe more often depending on your dosage. Abdominal pain and nausea are also symptoms of liver problems. I'd suggest you get your liver tested ASAP.

not again
Regular Member


Date Joined Jun 2008
Total Posts : 264
   Posted 4/20/2009 6:52 PM (GMT -6)   
I will call my doctor again tomorrow. Thankyou. I have been on1500mg of tetracycline, than 1500mg of keflex. now back to 1500mg of tetracycline. I do not have helth insurance so I have not had alot of testing done but I will do this one asap.

ria123
Regular Member


Date Joined Aug 2008
Total Posts : 348
   Posted 4/21/2009 6:55 AM (GMT -6)   
I do get my liver tested every two months. Also as soon as I went off the Bactrim the hives went away. So I am sure that was the reason for the hives. Thanks for all your help eveyone.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 20, 2017 8:41 AM (GMT -6)
There are a total of 2,884,691 posts in 316,514 threads.
View Active Threads


Who's Online
This forum has 157631 registered members. Please welcome our newest member, KSara.
392 Guest(s), 9 Registered Member(s) are currently online.  Details
DBwithUC, PeteZa, LymeBug21, LotsOfFun, Lapis_29, Tsak11, tennisplayer, samster, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer